Side effects from the percocet

2 Posts | Page(s): 1 

Side effects from the percocet

by Ltk7321 on Fri Jun 08, 2007 12:00 AM

Quote | Reply

Hi there,

 

I was curious if anyone out there had any trouble when trying to ween themselves off percocet post surgery?  I had a trachelectomy and a lymph nodectomy 5 weeks ago and was given percocet for the pain after leaving the hospital.  I had an abdominal incision ( a bikini incision), so as you can image the pain was fairly intense for quite some time.  Even now, 5 weeks after surgery I still find myself with pain hitting at about a 6 sometimes at night.  For the first 4 weeks I took the percocet as directed, every 4 hours.  I would wake up in the middle of the night in extreme discomfort and pain and as long as 4 hours passed I would take another. 

Last week I started to space out the pills to every 6-7 hours as I wanted to begin getting off them but needed to still take them for the pain.  After a day or two of that I started feeling nauseaus pretty much all the time and began experiencing insomnia.  I would be up until about 3AM and then sleep for maybe 4 hours.  Or if I did manage to fall asleep by about 11 or 12, I would wake up at about 4 and be up for the day.  Both the naseau and the insomnia are still going on today and in addition to that I sometimes wake up very hot and in a mild sweat, I have bad mood swings (one minute I feel ok the next I am at the verge of tears), and have also had some anxiety.  All this has been going on for about 5-6 days.

I know take only 2 pills a day (mornign and night) and use extra strength tylenol in between.  I have to admit the tyleno doesn't really do it, but I don't want to take more percocet than I have to.  I really wish the doctors or nurses had told me about the effects of coming off percocet.  I didn't realize just how strong of an opiate it really is until I starte researching it. 

Has anyone else had any other similiar experiences and can share with me how much longer to expect this?  I've had a couple of really bad days when the mood swings have been aweful and I'm tired of feeling so low.  Any advice out there?

 

Thanks! 

 

 

RE: Side effects from the percocet

by Jennifert on Fri Jun 15, 2007 12:00 AM

Quote | Reply

 

On 6/8/2007 Ltk7321 wrote:

Hi there,

 

I was curious if anyone out there had any trouble when trying to ween themselves off percocet post surgery?  I had a trachelectomy and a lymph nodectomy 5 weeks ago and was given percocet for the pain after leaving the hospital.  I had an abdominal incision ( a bikini incision), so as you can image the pain was fairly intense for quite some time.  Even now, 5 weeks after surgery I still find myself with pain hitting at about a 6 sometimes at night.  For the first 4 weeks I took the percocet as directed, every 4 hours.  I would wake up in the middle of the night in extreme discomfort and pain and as long as 4 hours passed I would take another. 

Last week I started to space out the pills to every 6-7 hours as I wanted to begin getting off them but needed to still take them for the pain.  After a day or two of that I started feeling nauseaus pretty much all the time and began experiencing insomnia.  I would be up until about 3AM and then sleep for maybe 4 hours.  Or if I did manage to fall asleep by about 11 or 12, I would wake up at about 4 and be up for the day.  Both the naseau and the insomnia are still going on today and in addition to that I sometimes wake up very hot and in a mild sweat, I have bad mood swings (one minute I feel ok the next I am at the verge of tears), and have also had some anxiety.  All this has been going on for about 5-6 days.

I know take only 2 pills a day (mornign and night) and use extra strength tylenol in between.  I have to admit the tyleno doesn't really do it, but I don't want to take more percocet than I have to.  I really wish the doctors or nurses had told me about the effects of coming off percocet.  I didn't realize just how strong of an opiate it really is until I starte researching it. 

Has anyone else had any other similiar experiences and can share with me how much longer to expect this?  I've had a couple of really bad days when the mood swings have been aweful and I'm tired of feeling so low.  Any advice out there?

 

Thanks! 

 

 


 

Hi Lisa,I was just scanning through and saw your post- talk to your doctor about your symptoms if they are still going on- there are some other medications that can be used to help control the symptoms of weening off of the medication I believe.  compozine can be used for nausea and xanex can be used intermittently for anxiety and will also help with the sleep.  And it can be prescribed in low enough doses and for a short duration so you wont get addicted to that.  Jennifer
2 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.